Alert archive / Oklahoma / Flash Flood Warnings in 2006

Flash Flood Warning 5, NWS Shreveport, LA

July 27, 2006McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood warning at Jul 27, 2006, 10:59 PM CDT for McCurtain County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2006, 10:59 PM CDT (03:59 UTC)
Expired
Jul 27, 2006, 11:30 PM CDT
In force
31 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 102 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2006-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2006-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2277 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 280402
FFWSHV
OKC089-280430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1059 PM CDT THU JUL 27 2006

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1130 PM CDT

* AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR WATSON.  THE THUNDERSTORM 
  WAS MOVING NORTHEAST AT 5 MPH.  DOPPLER RADAR HAS ESTIMATED UP TO 
  4 INCHES OF RAIN HAVE FALLEN IN AND AROUND THE WATSON AREA SINCE 
  10 PM.  COMBINED WITH THE SLOW MOVEMENT OF THE THUNDERSTORMS...
  FLOODING IS EXPECTED IN LOW LYING AND OTHER FLOOD PRONE AREAS.

* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
  AREAS NORTH AND EAST OF WATSON THROUGH 1130 PM....

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3443 9473 3423 9457 3425 9447 3451 9445
      3451 9462

$$

BUTTS
1 follow-up statement
000 
WGUS74 KSHV 280436
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CDT THU JUL 27 2006

OKC089-280444-
MCCURTAIN OK-
1134 PM CDT THU JUL 27 2006

...THE FLASH FLOOD WARNING HAS EXPIRED FOR MCCURTAIN COUNTY...

RAINFALL ASSOCIATED WITH THE THUNDERSTORMS OVER NORTHEAST MCCURTAIN 
COUNTY HAS DIMINISHED...AND FLASH FLOODING IS NO LONGER ANTICIPATED.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3443 9473 3423 9457 3425 9447 3451 9445
      3451 9462

$$

BUTTS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 9:00 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 27, 9:00 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT THU JUL 27 2006

.DISCUSSION...
NORTHWARD MOVING MCV CIRCULATION PRODUCING HEAVY RAINFALL AMOUNTS
DECELLERATED THIS EVENING...POSITIONING HEAVY RAINFALL NORTH OF I-30
IN SW AR. UPDATED ZONES TO INCREASE POPS TO CATEGORICAL BEFORE
MIDNIGHT. KEEPING POPS 30 PERCENT IN PERIPHERY OF THIS AREA...AND
LEAVE IN 20 PERCENT ELSEWHERE ACROSS REGION. ADJUSTED WORDING OF
SOME WINDS...AND CHANGED DIRECTION FROM SOUTH TO SE IN TAIL END
REGION OF MCV WHERE THAT SHIFTING OCCURRED. LEFT IN MOSTLY CLOUDY AS
CURRENT HIGH CLOUD COVER EXISTS...AND LOW CLOUDS SHOULD RETURN IN
SOUTHERLY FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  92  75  94 /  20  30  20  30
MLU  74  91  74  94 /  20  30  30  30
DEQ  71  89  73  93 /  80  50  30  30
TXK  73  91  74  94 /  30  30  30  30
ELD  73  90  74  93 /  30  50  30  30
TYR  75  94  74  94 /  20  30  20  30
GGG  74  93  74  94 /  20  30  20  30
LFK  75  93  74  94 /  20  20  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

VII
Hazardous weather outlook, Jul 27, 11:54 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1154 AM CDT THU JUL 27 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1154 AM CDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL
MOVE ACROSS SOUTHWEST ARKANSAS...MAINLY BETWEEN TEXARKANA AND
EL DORADO THIS AFTERNOON. RAINFALL AMOUNTS WILL BE FROM NEAR ONE TO
THREE INCHES WITH ISOLATED HIGHER AMOUNTS TO FOUR OR FIVE INCHES.
THIS WILL RESULT IN PONDING OF WATER IN STREETS...LOW LYING...AND
POOR DRAINAGE AREAS. THERE MAY BE SOME LOCATIONS THAT WILL EXPERIENCE
FLASH FLOODING DUE TO THE RATE OF HEAVY RAINFALL AND RAPID
ACCUMULATION. HEAVY RAINFALL AND ISOLATED HIGH WINDS WILL BE THE MAIN
CONCERN. OCCASIONAL AND DEADLY LIGHTNING WILL ALSO BE OCCURRING WITH
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS MAY AFFECT PARTS OF SOUTHEAST OKLAHOMA
...SOUTHWEST ARKANSAS...EXTREME NORTHEAST TEXAS...AND NORTH
LOUISIANA ON FRIDAY AND INTO FRIDAY NIGHT. TEMPERATURES START
TO WARM THROUGH THE WEEKEND INTO THE EARLY WEEK FOLLOWED BY
ANOTHER CHANCE OF SIGNIFICANT THUNDERSTORMS AROUND MID TO
LATE NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT DUE TO
THUNDERSTORMS...BUT MAY HAVE WATER CONCERNS FOR A BRIEF PERIOD
DURING HEAVY RAINFALL THIS AFTERNOON.

02

In the hours before

Local storm report, Jul 27, 7:56 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
756 PM CDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLASH FLOOD      NASHVILLE               33.94N 93.85W
07/27/2006                   HOWARD             AR   LAW ENFORCEMENT

            NUMEROUS ROADS UNDERWATER AND IMPASSABLE. WATER HAS
            ENTERED SEVERAL HOMES ON THE EAST SIDE OF NASHVILLE.
            NUMEROUS CARS HAVE STALLED OUT IN THE HIGH WATER. THE
            HOWARD COUNTY SHERIFFS OFFICE HAS MEASURED IN EXCESS OF 9
            INCHES OF RAIN IN NASHVILLE SINCE 3 PM.

&&

15
Local storm report, Jul 27, 8:30 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLASH FLOOD      NASHVILLE               33.94N 93.85W
07/27/2006                   HOWARD             AR   LAW ENFORCEMENT

            NUMEROUS ROADS UNDERWATER AND IMPASSABLE. WATER HAS
            ENTERED SEVERAL HOMES ON THE EAST SIDE OF NASHVILLE.
            NUMEROUS CARS HAVE STALLED OUT IN THE HIGH WATER. THE
            HOWARD COUNTY SHERIFFS OFFICE HAS MEASURED IN EXCESS OF 9
            INCHES OF RAIN IN NASHVILLE SINCE THE RAIN BEGAN TODAY.

&&

D. BUTTS
Special weather statement, Jul 27, 9:40 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT THU JUL 27 2006

ARZ050-051-059>061-070>072-TXZ097-280345-
BOWIE-COLUMBIA-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MILLER-NEVADA-
SEVIER-
940 PM CDT THU JUL 27 2006

...HEAVY RAIN CONTINUES ACROSS PARTS OF SOUTHWEST ARKANSAS...

AT 940 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A 50 MILE
WIDE AREA OF SHOWERS...WITH A FEW EMBEDDED THUNDERSTORMS FROM
LITTLE RIVER TO NEVADA.  THIS AREA WAS SLOWLY MOVING TO THE
SOUTHEAST AT 10 TO 15 MILES AN HOUR.

BECAUSE RAINFALL HAS BEEN PERSISTENT IN THESE AREAS...SEVERAL
REPORTS OF HIGH WATER AND FLOODING HAVE BEEN RECEIVED BY THE
NATIONAL WEATHER SERVICE IN SHREVEPORT.  AS OF 930 PM...HIGH WATER
REMAINS ACROSS SEVERAL STREETS AND ONE ROAD REMAINS CLOSED.  EVEN
THOUGH DOPPLER RADAR INDICATES THAT THE RAIN IS NOT FALLING AS
QUICKLY...ADDITIONAL RAINFALL FALLING ON AN ALREADY SOAKED GROUND
WILL NOT HELP THE FLOODING SITUATION.

PLEASE DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLASH FLOODING AT NIGHT IS ESPECIALLY DANGEROUS.  REMEMBER THE
PHRASE...TURN AROUND...DONT DROWN.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

BUTTS
Special weather statement, Jul 27, 9:40 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT THU JUL 27 2006

ARZ050-051-059>061-070>072-TXZ097-280345-
BOWIE-COLUMBIA-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MILLER-NEVADA-
SEVIER-
940 PM CDT THU JUL 27 2006

...HEAVY RAIN CONTINUES ACROSS PARTS OF SOUTHWEST ARKANSAS...

AT 940 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A 50 MILE
WIDE AREA OF SHOWERS...WITH A FEW EMBEDDED THUNDERSTORMS FROM
LITTLE RIVER TO NEVADA.  THIS AREA WAS SLOWLY MOVING TO THE
SOUTHEAST AT 10 TO 15 MILES AN HOUR.

BECAUSE RAINFALL HAS BEEN PERSISTENT IN THESE AREAS...SEVERAL
REPORTS OF HIGH WATER AND FLOODING HAVE BEEN RECEIVED BY THE
NATIONAL WEATHER SERVICE IN SHREVEPORT.  AS OF 930 PM...HIGH WATER
REMAINS ACROSS SEVERAL STREETS AND ONE ROAD REMAINS CLOSED IN AND
AROUND THE NASHVILLE AND MINERAL SPRINGS AREAS. EVEN THOUGH DOPPLER
RADAR INDICATES THAT THE RAIN IS NOT FALLING AS QUICKLY...ADDITIONAL
RAINFALL FALLING ON AN ALREADY SOAKED GROUND WILL NOT HELP THE
FLOODING SITUATION.

PLEASE DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLASH FLOODING AT NIGHT IS ESPECIALLY DANGEROUS.  REMEMBER THE
PHRASE...TURN AROUND...DONT DROWN.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

BUTTS

...CORRECTED TO INCLUDE NAMES OF CITIES...

Nearby

Flash Flood Warnings in Oklahoma, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.